First post here and found this thread by googling "Seroquel Withdrawal" so thought I would share my adult daughter's current experience.
She has been on Seroquel for over three years and it was no longer working well for sleep or anxiety. In addition to weight gain, painful back pains, she also developed a painful ankle and, when fluid from the ankle was tested, it showed she had pseudo gout and the doctor said it was caused by seroquel. So the fun began to get her off it - doctor's instructions.
She weaned down to 150 with some difficulty and that was a few weeks before Christmas. Then she went to 125mgs just before Christmas. First night there was some insomnia, but no other symptoms. Second night, she went to bed calmly thinking all was good. She was woken with a severe cluster headache type of pain - like a burning rod poked into her head just above her right eye and sleep was gone for the night. Because of the holidays and doctor being away, we decided to restore the dose. That reduced the headache to a dull ache but for the three weeks that followed until the next doctor visit, she had persistent insomnia despite being on 150mgs of seroquel. It seemed that weaning further in small increments was no longer tenable.
Finally, the doctor agreed to let her drop the final 150mgs at once, however, he put her on Periactin which is an antihistimine which also blocks some serotonin. I felt this was simply another form of weaning from seroquel as the histimane and serotonin receptors were still being blocked to some degree. She was also given valium to help reduce any neurological symptoms. And Periactin is also anti-nausea, anti-sweating and a mild anti cholinergic.
She is now seroquel free for six days and has had no nausea or gastric upsets and has been sleeping, albeit it intermittently until she took Tramadol for pain. She has had increasingly severe back pain (back pain was present with seroquel use) and bad headache around the forehead area. Her doctor prescribed her Tramadol and, while it did help with the pain, it was her worst night with only about
two hours of sleep. She is also on Pristiq - it's an SNRI and Tramadol also increases serotonin and is a norepinephrine reuptake inhibitor. She decided no more Tramadol, but then later in the day she started with involuntary muscle spasms in her legs - which I understand may be the first sign of serotonin syndrome. And, I think the norepinephrine was way to much together with Pristiq and had her wired most of the night.
I will post the progress in the hope it might be helpful to others and wish the best for anyone trying to come off this medication